MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY
Model Number M0062101180
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax balloon catheter kit was used during a procedure performed on (b)(6) 2021.During the procedure, it was noticed that the balloon split open upon second inflation which increased the bleeding on the patient.Reportedly, the bleeding was controlled and there were no further patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h2: additional information: block h10 (additional mfr narrative) block d4, h4: the reported lot number (25981904) is for the whole nephromax kit.However, the lot number of the individual balloon inside the kit is 24589860.Block h6: device code a0414 captures the reportable event of balloon torn.Block h10: investigation result the returned nephromax balloon catheter kit was analyzed, and a visual evaluation noted that the balloon was not folded which indicates that the device was subjected to positive pressure.It was also observed that the balloon was torn longitudinally from the distal of the distal markerband extending proximally across the balloon material, thereby confirming the reported event.No problems were identified to the balloon material and markerbands.A visual and tactile analysis were performed to the catheter shaft and the tip, and no kinks or damaged were found.No other problems with the device were noted.The reported event was confirmed.It is possible that the difficult patient anatomy, lesion characteristics, and the interaction between the balloon and the stones could have caused the rupture in the balloon material.Therefore, the most probable root cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
NEPHROMAX KIT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key11580933
Report Number3005099803-2021-01344
Device Sequence Number17189175
Product Code LJE
UDI-Device Identifier08714729077589
UDI-Public08714729077589
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Model NumberM0062101180
Device Catalogue Number210-118
Device Lot Number0025981904
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2021
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown